MAUDE Adverse Event Report: MAQUET GMBH MAGNUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MAGNUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 118001B1
Medical Device Problem Codes Failure to Sense (1559); Communication or Transmission Problem (2896); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1b event site name: (b)(6).
 
Event or Problem Description
On 25th march 2024, getinge became aware of an issue with one of our columns - 118001b1 - hybrid or table column, surface-mounted.As it was stated, the connection with the angiography device (philips azurion 7 m20) was interrupted during surgery.The patient was already under anesthesia.Due to the issue, the incision had to be closed, the surgery was interrupted and rescheduled to three days later.The technician indicated that the air was mixed in the vertical tilt cylinder causing the sensor values to become unstable.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the rescheduling of the surgery on the already anesthetized patient, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our columns - 118001b1 - hybrid or table column, surface-mounted.As it was stated, the connection with the angiography device (philips azurion 7 m20) was interrupted during surgery.The patient was already under anesthesia.Due to the issue, the incision had to be closed, the surgery was interrupted and rescheduled to three days later.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the rescheduling of the surgery on the already anesthetized patient, was to reoccur.The affected table was evaluated by a getinge technician, who identified a linkage error with the philips azurion and initiated a detailed investigation.After confirming there were no issues with the battery voltage and reviewing the error log and sensor values the high potentiometer (31147214) was preventively replaced to ensure the issue would not recur.During the inspection, it was discovered that air had mixed into the vertical tilt cylinder, causing instability in the sensor values and likely contributing to the device's malfunction.An air-bleeding procedure was performed, which stabilized the sensor values, resolving the issue.After completing the necessary repairs, the device was restored to full working order and returned to service.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus were also directly involved with the reported incident.As communication issues occurred during the surgery, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.The affected part was forwarded to the manufacturer for further investigation at the customer's request.The manufacturer's examination of the returned part concluded that no defect was found in the sensor.Tests, including a comparison with the design specifications, a potentiometer "spike test," and a linearity test, did not replicate the error reported by the customer.The examination indicated that the specified problem did not recur under testing conditions, suggesting that the observed issue might not stem from the sensor itself or may be situational rather than a persistent defect in the product.The r&d department evaluated error logs, and positioning errors were revealed.A reason for these errors to occur was related to either potentiometer sensor issues or a hydraulic malfunction.The described malfunction and results of performed analyses have been consulted with the subject matter expert who helped to conclude that air in the hydraulic system caused a temporary sensor error, which directly led to the communication issue between magnus and philips.Clearances may appear in the situation when the end positions for the motorized adjustment functions have not been used over an extended period.The detailed procedure to handle this issue is described in the ifu (ifu 1180.01 en 36, page 163).The communication issue caused by the sensor error (due to the wobbling trend cylinder) should have been identified during the pre-use check.If the check had been performed correctly, it would have ensured the issue was addressed before the surgery began.In summary and as a result of the performed root cause evaluation, it was concluded that based on available information the most probable root cause of the reported issue, namely the rescheduling of the surgery on the already anesthetized patient, is related to the user error.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, d1 brand name, d4 catalog#, d4 serial#, d4 unique identifier (udi) #, h4 device manufacture date and h6 medical device ¿ problem code fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 25th march 2024, getinge became aware of an issue with one of our columns - 118001b1 - hybrid or table column, surface-mounted.As it was stated, the connection with the angiography device (philips azurion 7 m20) was interrupted during surgery.The patient was already under anesthesia.Due to the issue, the incision had to be closed, the surgery was interrupted and rescheduled to three days later.The technician indicated that the air was mixed in the vertical tilt cylinder causing the sensor values to become unstable.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the rescheduling of the surgery on the already anesthetized patient, was to reoccur.Corrected b5 describe event or problem: on 25th march 2024, getinge became aware of an issue with one of our columns - 118001b1 - hybrid or table column, surface-mounted.As it was stated, the connection with the angiography device (philips azurion 7 m20) was interrupted during surgery.The patient was already under anesthesia.Due to the issue, the incision had to be closed, the surgery was interrupted and rescheduled to three days later.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the rescheduling of the surgery on the already anesthetized patient, was to reoccur.Previous d1 brand name: hybrid or table column, surface-mounted.Corrected d1 brand name: magnus operating table system.Previous d4 catalog#: 118001b1.Corrected d4 catalog#: n/a.Previous d4 serial#: (b)(6).Corrected d4 serial#: (b)(6).Previous d4 unique identifier (udi)#: n/a.Corrected d4 unique identifier (udi)#: (b)(4).Previous h4 device manufacture date: 07/01/2023.Corrected h4 device manufacture date: 07/25/2023.Previous h6 medical device: problem code: communication or transmission problem|||2896.Corrected h6 medical device ¿ problem code: infusion or flow problem|air/gas in device||4062 electrical /electronic property problem|device sensing problem|failure to sense|1559.
 
Event or Problem Description
On 25th march 2024, getinge became aware of an issue with one of our columns - 118001b1 - hybrid or table column, surface-mounted.As it was stated, the connection with the angiography device (philips azurion 7 m20) was interrupted during surgery.The patient was already under anesthesia.Due to the issue, the incision had to be closed, the surgery was interrupted and rescheduled to three days later.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the rescheduling of the surgery on the already anesthetized patient, was to reoccur.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Additional Manufacturer Narrative
The purpose of this submission is solely to provide a correction of manufacturing date.The correction of h4 device manufacture date fields deems required.This is based on the internal evaluation.Previous h4 device manufacture date: 07/25/2023.Corrected h4 device manufacture date: 05/25/2023.

Brand Name
MAGNUS OPERATING TABLE SYSTEM
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key18990020
Report Number8010652-2024-00047
Device Sequence Number19592603
Product Code FQO
UDI-Device Identifier04046768040700
UDI-Public(01)04046768040700(11)230525
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number118001B1
Device Catalogue Number118001B1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer12/06/2024
01/07/2025
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date12/10/2024
01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
118016A5 CARBON FIBRE TOP FOR STATIONARY COLUMN.
Patient SexUnknown